Alert archive / Texas / Flash Flood Warnings in 2018

Flash Flood Warning 34, NWS Corpus Christi, TX

September 10, 2018Nueces County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Sep 10, 2018, 4:24 AM CDT for Nueces County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 10, 2018, 4:24 AM CDT (09:24 UTC)
Expired
Sep 10, 2018, 6:30 AM CDT
In force
2 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

County Nueces County, TX

The radar

The Corpus Christi radar (KCRP), 27 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.4 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2018-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1253 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2018-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1253 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
871 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

717 
WGUS54 KCRP 100924
FFWCRP
TXC355-101130-
/O.NEW.KCRP.FF.W.0034.180910T0924Z-180910T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
424 AM CDT MON SEP 10 2018

The National Weather Service in Corpus Christi has issued a

* Flash Flood Warning for...
  Southeastern Nueces County in south central Texas...

* Until 630 AM CDT.

* At 423 AM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to two inches of rain have 
  already fallen over the Corpus Christi area. Flash flooding is 
  expected to begin shortly.

* Some locations that will experience flooding include...
  Corpus Christi, Corpus Christi International Airport, Flour Bluff,
  Corpus Christi Country Club, Christus Spohn Hospital South, Padre
  Balli Park, Bay Area Medical Center, Corpus Christi Del Mar West
  Campus, Cole Park, Mustang Island State Park, Driscoll Childrens
  Hospital, Padre Isles Country Club, Corpus Christi Del Mar East
  Campus, Naval Air Station Cabaniss Field, Texas A&M University
  Corpus Christi, Waldron Field, Kings Crossing Golf Course, Chapman
  Ranch and Corpus Christi Naval Air Station.

Additional rainfall amounts of 2 inches are possible in the warned 
area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

&&

LAT...LON 2757 9754 2782 9750 2771 9714 2756 9722
      2756 9724 2758 9725 2757 9726 2756 9725
      2756 9726

$$

TMT
1 follow-up statement
679 
WGUS74 KCRP 101127
FFSCRP

Flash Flood Statement
National Weather Service Corpus Christi TX
627 AM CDT MON SEP 10 2018

TXC355-101136-
/O.EXP.KCRP.FF.W.0034.000000T0000Z-180910T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Nueces TX-
627 AM CDT MON SEP 10 2018

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN NUECES COUNTY WILL EXPIRE
AT 630 AM CDT...

The heavy rain has ended. Flash flooding is no longer expected to 
pose a threat. Please continue to heed any remaining road closures.

LAT...LON 2757 9754 2782 9750 2771 9714 2756 9722
      2756 9724 2758 9725 2757 9726 2756 9725
      2756 9726

$$

Heavener

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 1:01 AM CDT, 3 hours 23 minutes earlier.

Area forecast discussion, Sep 10, 1:01 AM CDT, 3 hours 23 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
101 AM CDT Mon Sep 10 2018

.DISCUSSION...See Aviation section for 06Z TAFs.

&&

.AVIATION...Deep tropical moisture will remain over the region
through the period. Convection is expected to increase over the
Brush Country in proximity to weak low to mid level low along
the Rio Grande south of Laredo and assistance from weak low level
convergence over this area. Scattered convection will also
continue along the coast in a region of convergence along the
coast. IFR ceilings/vsbys are expected over LRD area overnight
while MVFR conditions will occur over the coastal plains with
IFR vsbys possible in stronger showers/storms. Activity could
wane over the Brush Country by the afternoon while focus shifts
toward the coastal plains. Will maintain MVFR ceilings as
prevailing through the rest of the period. Uncertain if the
convection will diminish some by late afternoon into the evening
as some of the models depict. Will keep VCSH in the latter part of
the forecast at this point.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    74  87  75  90  75  /  70  60  50  50  30
Victoria          71  87  72  89  73  /  70  70  40  50  30
Laredo            74  89  74  93  75  /  60  40  20  30  20
Alice             71  87  72  91  73  /  70  60  40  40  30
Rockport          75  87  77  89  77  /  70  60  50  50  30
Cotulla           71  87  72  90  73  /  50  40  20  30  20
Kingsville        74  88  74  91  74  /  70  60  50  40  30
Navy Corpus       79  88  78  90  78  /  70  60  50  50  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch until 10 AM CDT this morning For the following
     zones: Duval...La Salle...McMullen...Webb.

GM...None.

&&

TMT/89...AVIATION
Hazardous weather outlook, Sep 9, 7:01 PM CDT, 9 hours 23 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Corpus Christi TX
701 PM CDT Sun Sep 9 2018

TXZ229>234-239>247-342>347-442-443-447-110015-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
701 PM CDT Sun Sep 9 2018

This hazardous weather outlook is for South Texas.

.DAY ONE...Tonight

A Flash Flood Watch is in effect for Webb, La Salle, McMullen and
Duval counties tonight.

Numerous to widespread showers and thunderstorms producing
moderate to heavy rainfall can be expected across South Texas
tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A Flash Flood Watch will continue in effect through Monday
morning for Webb, La Salle, McMullen and Duval counties.

Numerous to widespread showers and thunderstorms are expected
across South Texas Monday, with additional shower and thunderstorms
through much of the upcoming week. Some storms may produce heavy
rainfall, dangerous lightning, and wind gusts up to 40 mph. Severe
thunderstorms are not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-110015-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
701 PM CDT Sun Sep 9 2018

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Tonight

Scattered to numerous showers and thunderstorms producing
moderate to heavy rainfall can be expected across the Middle Texas
Coastal Waters tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Numerous to widespread showers and thunderstorms are expected
across the Middle Texas Coastal Waters Monday, with additional
shower and thunderstorms through much of the upcoming week. Some
storms may produce heavy rainfall, dangerous lightning, and wind
gusts up to 40 mph. Severe thunderstorms are not expected at this
time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

ANM

In the hours before

Local storm report, Sep 10, 3:34 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
334 AM CDT MON SEP 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 AM     FLASH FLOOD      LAREDO                  27.53N  99.49W
09/10/2018                   WEBB               TX   FIRE DEPT/RESCUE

            WATER RESCUES OCCURRING IN NORTHWEST LAREDO AT MINES
            ROAD/FM 1472, AND LAS CRUCES/BRISTOL.

&&

EVENT NUMBER CRP1800164

LBEAL

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 7:58 PM CDTAreal Flood AdvisoryCRPLa Salle, McMullen3 hr
Sep 9, 9:55 PM CDTAreal Flood AdvisoryCRPCalhoun3 hr
Sep 10, 1:55 AM CDTAreal Flood AdvisoryCRPWebb2 hr
Sep 10, 2:54 AM CDTAreal Flood AdvisoryCRPLa Salle, Webb2 hr
Sep 10, 3:33 AM CDTFlash Flood WarningCRPWebb117 min
Sep 10, 4:09 AM CDTFlash Flood WarningCRPLa Salle2 hr
Sep 10, 5:21 AM CDTAreal Flood AdvisoryCRPDuval, Jim Wells3 hr
Sep 10, 6:18 AM CDTAreal Flood AdvisoryCRPDuval, La Salle, Live Oak, McMullen, Webb3 hr
Sep 10, 6:59 AM CDTAreal Flood AdvisoryCRPAransas, Refugio, San Patricio3 hr
Sep 10, 7:11 AM CDTFlash Flood WarningCRPLive Oak, McMullen3 hr

Nearby

Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.